Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 37, NWS Nashville, TN

June 17, 2019Macon County, Trousdale County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2019, 6:12 PM CDT for Macon County, Trousdale County, Tennessee. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2019, 6:12 PM CDT (23:12 UTC)
Expired
Jun 17, 2019, 6:45 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Macon County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:26 PM CDTTSTM WND DMG3 Wsw Lafayette, TNMULTIPLE TREES DOWN ON NEW HARMONY ROAD AND OLD HWY 52 SOUTHWEST OF LAFAYETTE.
Jun 17, 6:35 PM CDTHAIL 0.753 Sse Lafayette, TN
Jun 17, 6:36 PM CDTHAIL 0.882 S Lafayette, TN
Jun 17, 6:47 PM CDTTSTM WND DMG4 Ese Lafayette, TNTREE DOWN ON UNION CAMP ROAD IN LAFAYETTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

120 
WUUS54 KOHX 172312
SVROHX
TNC111-169-172345-
/O.NEW.KOHX.SV.W.0037.190617T2312Z-190617T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
612 PM CDT Mon Jun 17 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Macon County in Middle Tennessee...
  Northern Trousdale County in Middle Tennessee...

* Until 645 PM CDT.

* At 611 PM CDT, a severe thunderstorm was located near Hartsville,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lafayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3662 8590 3641 8586 3642 8595 3643 8598
      3642 8597 3641 8598 3641 8621 3649 8624
      3649 8622 3652 8621 3653 8622 3656 8622
      3663 8604
TIME...MOT...LOC 2311Z 253DEG 16KT 3648 8618 

HAIL...1.00IN
WIND...60MPH
 
$$

27
1 follow-up statement
503 
WWUS54 KOHX 172331
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
631 PM CDT Mon Jun 17 2019

TNC169-172340-
/O.CAN.KOHX.SV.W.0037.000000T0000Z-190617T2345Z/
Trousdale TN-
631 PM CDT Mon Jun 17 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TROUSDALE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3662 8590 3641 8586 3642 8595 3643 8597
      3643 8599 3644 8610 3654 8614 3663 8604
TIME...MOT...LOC 2330Z 255DEG 19KT 3651 8604 

$$

TNC111-172345-
/O.CON.KOHX.SV.W.0037.000000T0000Z-190617T2345Z/
Macon TN-
631 PM CDT Mon Jun 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL MACON COUNTY...

At 630 PM CDT, a severe thunderstorm was located over Lafayette,
moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lafayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3662 8590 3641 8586 3642 8595 3643 8597
      3643 8599 3644 8610 3654 8614 3663 8604
TIME...MOT...LOC 2330Z 255DEG 19KT 3651 8604 

HAIL...1.00IN
WIND...60MPH
 
$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:03 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 17, 2:03 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
203 PM CDT Mon Jun 17 2019

.DISCUSSION...

A few showers and thunderstorms have popped up mainly in the far
eastern zones early this afternoon, with more storms expected this
afternoon. CAMs have more convection developing in the northwest
and east during the early afternoon, becoming more scattered
across the mid state for the remainder of the afternoon and even
the evening. Some strong to severe storms will be possible as
decent instability and a bit stronger shear compared to yesterday
will be in place across the region. Damaging wind gusts are the
primary threat with any stronger cells. Afternoon and evening
hours each day through Thursday will carry a risk for strong to
severe storms since the atmosphere will largely go unchanged and
remain unstable with diurnal help. As the upper trough moves
eastward across the western portion of the state this evening and
overnight, the LLJ should strengthen enough to allow for
additional showers and thunderstorms to develop and keep rain
chances in overnight as well.

As the shortwave trough continues eastward Tuesday, chances for
scattered showers and thunderstorms will continue, especially
during the afternoon as the trough axis will be directly overhead.
Models start to back off coverage of showers and storms late
Tuesday evening through Wednesday morning as zonal flow/weak
ridging moves in between troughs. It will be short lived as more
shortwave activity will help kick off afternoon/evening showers
and thunderstorms Wednesday. Chances look to increase and continue
Wednesday evening into Thursday as shortwaves seem to phase into a
slightly larger trough over the Midwest Wednesday night, and allow
a weak front to pass through the area Thursday.

Thursday night through Friday looks to primarily be dry as ridging
moves in overhead, however, afternoon convection may occur since
the front/trough will not do too much in regards to moving
moisture out of the area. Saturday may be dry as well, but despite
the ridge, weak disturbances within the upper flow may be enough
to again bring afternoon convection potential. By Sunday, the
ridge slides eastward a bit, and southwest flow aloft will allow
for higher chances for precip during the day Sunday. This looks to
continue through the day Monday as well. Models diverge quite a
bit next week, so wouldn't bank on any solution right now as the
GFS remains wet, the Canadian is dry, and the ECMWF is right in
between.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered SHRA/TSRA have already developed over the Cumberland
Plateau, so CSV will show VCTS and a tempo group this afternoon.
Elsewhere, TSRA development will be sct and mainly after 21Z, so
VFR will prevail.

A shortwave trough will move in late tonight, giving enough
confidence for prevailing MVFR with SHRA/TSRA at all sites, mainly
09Z-15Z.

Any TSRA could be strong to briefly severe. Localized hail and
convective wind gusts will occur.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  84  70  87  72 /  70  70  50  40  70
Clarksville    70  82  68  86  71 /  70  60  40  50  80
Crossville     66  78  66  81  68 /  70  90  60  50  80
Columbia       70  83  69  87  72 /  60  60  50  40  70
Lawrenceburg   69  83  69  86  71 /  50  60  50  40  60
Waverly        69  83  69  87  72 /  50  60  40  40  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........13
Hazardous weather outlook, Jun 17, 5:01 AM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Mon Jun 17 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-181030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Mon Jun 17 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Isolated strong storms are possible this afternoon and
evening...mainly on the Cumberland Plateau.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong storms are also possible area-wide Tuesday, and again on
Thursday. Isolated storms Thursday may be severe. Heavy downpours
leading to minor flooding are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

In the hours before

Special weather statement, Jun 17, 5:09 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
509 PM CDT Mon Jun 17 2019

TNZ057-058-060-093-094-172300-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-
509 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE...WEST
CENTRAL MAURY...NORTHWESTERN LAWRENCE AND SOUTH CENTRAL HICKMAN
COUNTIES UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Waynesboro, moving northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hohenwald, Gordonsburg, Kimmins and Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3575 8759 3560 8722 3529 8759 3537 8773
TIME...MOT...LOC 2208Z 209DEG 27KT 3540 8761

Whitehead
Special weather statement, Jun 17, 5:25 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
525 PM CDT Mon Jun 17 2019

TNZ009-172300-
Macon TN-
525 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON COUNTY UNTIL 600
PM CDT...

At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 7 miles west of Lafayette, moving east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lafayette.

LAT...LON 3662 8579 3661 8580 3656 8581 3648 8619
      3649 8622 3652 8621 3653 8622 3655 8622
      3664 8620
TIME...MOT...LOC 2224Z 250DEG 20KT 3656 8616

27
Special weather statement, Jun 17, 5:39 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
539 PM CDT Mon Jun 17 2019

TNZ027-028-059-062-172330-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
539 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN
WILSON COUNTIES UNTIL 630 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brentwood, or near Franklin, moving northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Hermitage, Rural
Hill, Antioch and Percy Priest Lake.

LAT...LON 3588 8677 3596 8685 3622 8660 3600 8637
TIME...MOT...LOC 2238Z 233DEG 24KT 3596 8674

Whitehead
Special weather statement, Jun 17, 5:48 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
548 PM CDT Mon Jun 17 2019

TNZ093>095-172330-
Lawrence TN-Wayne TN-Giles TN-
548 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAYNE...LAWRENCE AND
WEST CENTRAL GILES COUNTIES UNTIL 630 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loretto, or 18 miles northeast of Florence, moving northeast at 25
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint and Iron City.

LAT...LON 3500 8758 3514 8765 3539 8752 3540 8752
      3541 8751 3541 8748 3542 8748 3515 8709
      3500 8743
TIME...MOT...LOC 2247Z 211DEG 22KT 3504 8754

Whitehead
Special weather statement, Jun 17, 5:57 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
557 PM CDT Mon Jun 17 2019

TNZ008-009-029-172330-
Trousdale TN-Sumner TN-Macon TN-
557 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUMNER...MACON AND
NORTHWESTERN TROUSDALE COUNTIES UNTIL 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 7 miles northwest of Hartsville, moving northeast at
25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Westmoreland, Red Boiling Springs and Bethpage.

LAT...LON 3662 8581 3659 8580 3649 8582 3639 8629
      3652 8636 3664 8615
TIME...MOT...LOC 2257Z 245DEG 22KT 3648 8624

27
Special weather statement, Jun 17, 6:08 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
608 PM CDT Mon Jun 17 2019

TNZ007-172345-
Robertson TN-
608 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON COUNTY
UNTIL 645 PM CDT...

At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 7 miles west of Springfield, moving northeast at 25
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Springfield, Coopertown, Orlinda and Cedar Hill.

LAT...LON 3664 8668 3642 8701 3644 8708 3665 8700
      3665 8672
TIME...MOT...LOC 2308Z 216DEG 20KT 3648 8701

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 12:17 AM CDTSpecial Weather StatementOHXPickett43 min
Jun 17, 1:03 PM CDTSpecial Weather StatementOHXCumberland12 min
Jun 17, 4:37 PM CDTSpecial Weather StatementOHXWayne23 min
Jun 17, 4:51 PM CDTSpecial Weather StatementOHXSumner24 min
Jun 17, 5:09 PM CDTSpecial Weather StatementOHXLewis51 min
Jun 17, 5:25 PM CDTSpecial Weather StatementOHXMacon35 min
Jun 17, 5:39 PM CDTSpecial Weather StatementOHXDavidson51 min
Jun 17, 5:48 PM CDTSpecial Weather StatementOHXLawrence42 min
Jun 17, 5:51 PM CDTAreal Flood AdvisoryOHXHickman, Lewis114 min
Jun 17, 5:54 PM CDTSevere Thunderstorm WarningOHXLawrence23 min
Jun 17, 5:57 PM CDTSpecial Weather StatementOHXMacon33 min
Jun 17, 6:08 PM CDTSpecial Weather StatementOHXRobertson37 min
Jun 17, 6:30 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne2 hr
Jun 17, 6:32 PM CDTSpecial Weather StatementOHXLawrence43 min
Jun 17, 6:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon32 min
Jun 17, 6:50 PM CDTSpecial Weather StatementOHXPickett25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.